MAUDE Adverse Event Report: ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EIC4845-01
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a turbinate reduction procedure, the reflex ultra wand did not coblate as it should, it actually burned rather than form a plasma.There was no delay.It is unknown if the procedure was successfully completed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
REFLEX ULTRA 45 COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10835290
Report Number3006524618-2020-00989
Device Sequence Number17146801
Product Code GEI
UDI-Device Identifier00817470004212
UDI-Public00817470004212
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2022
Device Model NumberEIC4845-01
Device Catalogue NumberEIC4845-01
Device Lot Number2046662
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1